Random Science news and articles

Remove this Banner Ad

FireKrakouer

This aggression will not stand, man
Jul 5, 2011
10,220
16,549
AFL Club
Collingwood
It's rubbish that ''you should never stop Pritiq'. Absolute rubbish, suspect it's a big Pharma sponsored post!
Your symptoms are common. It's a pretty short half life drug compared to many antidepressants, so withdrawal will possibly a bit quicker and more rugged.
I have to ask 2 questions
1. You are doing this under your psychiatrists care?
2. You haven't been started on anything else or changed dose of another drug?
PM me if you want
Thanks for your reply, I apologise that I somehow missed it.

For the record, I have been on and off cocktails of psychiatric drugs for 16 years. Pretty well all the common anti depressants, anti psychotics, and mood stabilisers (Valproic Acid and Lithium) I have experience with, all under the supervision of psychiatrists (not GPs).

Pristiq is the first drug to cause me any such grief. Coming off the others would give me a period of insomnia, at the worst. Pristiq (and I continue to take IR Seroquel) is the only drug to have serious withdrawals for me. Today's my first day taking no Pristiq at all (I have weaned down from 300mg to 0mg per my psychiatrist advice).

I can't really explain the feeling in words, but every night I feel like my skin is on fire and I'm lucky if I get even 4 hours sleep, which consist of vivid nightmares.

I have been told (unverified) that Pristiq and Effexor may hit opiate receptors in addition to their role as SNRIs, which could explain why they have some benefits for those with chronic pain disorders, and also perhaps why they give the heroin-tier withdrawals that I continue to experience.
 

CD Xbow

Club Legend
Oct 1, 2014
1,754
3,592
AFL Club
Hawthorn
Thanks for your reply, I apologise that I somehow missed it.

For the record, I have been on and off cocktails of psychiatric drugs for 16 years. Pretty well all the common anti depressants, anti psychotics, and mood stabilisers (Valproic Acid and Lithium) I have experience with, all under the supervision of psychiatrists (not GPs).

Pristiq is the first drug to cause me any such grief. Coming off the others would give me a period of insomnia, at the worst. Pristiq (and I continue to take IR Seroquel) is the only drug to have serious withdrawals for me. Today's my first day taking no Pristiq at all (I have weaned down from 300mg to 0mg per my psychiatrist advice).

I can't really explain the feeling in words, but every night I feel like my skin is on fire and I'm lucky if I get even 4 hours sleep, which consist of vivid nightmares.

I have been told (unverified) that Pristiq and Effexor may hit opiate receptors in addition to their role as SNRIs, which could explain why they have some benefits for those with chronic pain disorders, and also perhaps why they give the heroin-tier withdrawals that I continue to experience.
Fingers crossed for successfully staying off the Desvenlafaxine.
 

Werewolf

Moderator
Feb 12, 2010
10,783
11,707
Adelaide
AFL Club
Western Bulldogs
Other Teams
Footscray

(Log in to remove this ad.)

Snake_Baker

L'enfant terrible
Suspended
Apr 24, 2013
66,245
125,263
inside your head
AFL Club
North Melbourne
Other Teams
The Unicornia Reactants

CD Xbow

Club Legend
Oct 1, 2014
1,754
3,592
AFL Club
Hawthorn
This is really interesting:

Clouds of Venus could be a good life candidate environment - certain depths of the atmosphere are similar pressure and temperature to earth, lots of energy for chemical/biochemical systems and a rich soup of molecules.

The surface would be tougher - an extremophile more extreme that those on Earth would be needed.

I keep thinking of how Phosphine gas is created industrially - heat up phosphorus. The surface of Venus is like a smelter, so a chemical process as opposed to a biochemical process must be possible.
 
Last edited:

CD Xbow

Club Legend
Oct 1, 2014
1,754
3,592
AFL Club
Hawthorn
Another not-quite-sure-where-should put-it https://thenewdaily.com.au/news/202...-say-bacteria-behind-deaths-of-330-elephants/
Months ago 330 elephants died suddenly in Botswana, I followed it at the time, there were a couple of smaller groups die. Many of the elephants appeared to have literally dropped while on the hoof. The authorities quickly eliminated common infectious disease and poisons, leaving it a mystery.

Months later they now believe it is a neurotoxin from water dwelling cyanobacteria. Unless you really want to get down and dirty about them the Wiki has a good article about the very toxic world of Cyanotoxins. https://en.wikipedia.org/wiki/Cyano...,Parkinson's disease, and Alzheimer's disease.
 

Top Bottom